Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 59, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 9, 2005, 4:44 PM CDT for Douglas County, Missouri. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2005, 4:44 PM CDT (21:44 UTC)
- Expired
- Jun 9, 2005, 5:38 PM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Douglas County, MO
The radar
The Springfield radar (KSGF), 65 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 4:51 PM CDT | HAIL 1 | Goodhope, MO | |
| Jun 9, 4:51 PM CDT | HAIL 1 | Goodhope, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 092144 SVRSGF MOC067-092245- /O.NEW.KSGF.SV.W.0059.050609T2144Z-050609T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 444 PM CDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DOUGLAS COUNTY IN MISSOURI. * UNTIL 545 PM CDT. * AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF AVA...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR AVA BY 500 PM CDT. THE TOWNS OF ROME AND GOODHOPE ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. LAT...LON 3682 9292 3681 9269 3706 9257 3705 9286 $$ IZZI
3 follow-up statements
000 WWUS53 KSGF 092205 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 504 PM CDT THU JUN 9 2005 MOC067-092245- /O.CON.KSGF.SV.W.0059.000000T0000Z-050609T2245Z/ DOUGLAS MO- 504 PM CDT THU JUN 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN DOUGLAS COUNTY UNTIL 545 PM CDT... AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF AVA...AND MOVING NORTH AT 10 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN DOUGLAS COUNTY...INCLUDING THE TOWNS OF GOODHOPE AND DOGWOOD. EMERGENCY MANAGEMENT REPORTED ONE INCH DIAMETER HAIL NEAR GOODHOPE AT 451 PM. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3682 9292 3681 9269 3706 9257 3705 9286 $$ IZZI
000 WWUS53 KSGF 092226 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 526 PM CDT THU JUN 9 2005 MOC067-092245- /O.CON.KSGF.SV.W.0059.000000T0000Z-050609T2245Z/ DOUGLAS MO- 526 PM CDT THU JUN 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR DOUGLAS COUNTY UNTIL 545 PM CDT... AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE FIRST SEVERE THUNDERSTORM OVER WESTERN DOUGLAS COUNTY HAD WEAKENED. HOWEVER...A NEW SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH WAS MOVING INTO SOUTH CENTRAL DOUGLAS COUNTY. THIS STORM WAS LOCATED 13 MILES NORTH OF GAINESVILLE...OR 15 MILES SOUTHEAST OF AVA...AND MOVING NORTH AT 25 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL DOUGLAS COUNTY...INCLUDING THE TOWN OF BRUSHYKNOB. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3681 9260 3679 9237 3698 9232 3699 9256 $$ IZZI
000 WWUS53 KSGF 092238 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 538 PM CDT THU JUN 9 2005 MOC067-092248- /O.CAN.KSGF.SV.W.0059.000000T0000Z-050609T2245Z/ DOUGLAS MO- 538 PM CDT THU JUN 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DOUGLAS COUNTY HAS BEEN CANCELLED... AT 532 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3681 9260 3679 9237 3698 9232 3699 9256 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:49 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 9, 2:49 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 249 PM CDT THU JUN 9 2005 .DISCUSSION... AIRMASS OVER MOST OF THE CWA HAS STABILIZED IN THE WAKE OF OUTFLOW FROM AN OVERNIGHT MCS THAT BROUGHT ANOTHER ROUND OF WELCOMED RAINFALL TO THE REGION. DEWPOINTS HAVE DROPPED MIDDLE 60S OVER ALL BUT FAR SOUTHERN MISSOURI WITH A CU-LESS SKY NOTED ON VISIBLE SATELLITE IMAGERY. A DIFFERENT STORY TOWARD THE AR BORDER WHERE A HUMID AND INCREASINGLY UNSTABLE AIRMASS REMAINED IN THE VICINITY OF THE OLD GUST FRONT. SOUTHERLY WINDS WERE ADVECTING 70F DEWPOINTS BACK INTO THE AREA WITH A VIGOROUS CU FIELD AND EVEN A FEW CELLS BEGINNING TO DEVELOP. SLOW MOVING PULSE STORMS WILL BE THE CONVECTIVE MODE WITH ANY ACTIVITY THAT DOES MANAGE TO OVERCOME THE OVERALL LACK OF FORCING IN THE AREA. FOR THIS EVENING...WILL GO WITH A 30 POP BASED ON SCATTERED COVERAGE GENERALLY ALONG AND SOUTH OF I-44 (FIGURING NORTHWARD ADVECTION OF HIGHER THETA-E IS LIKELY GIVEN 15-20 KNOTS OF SOUTHERLY FLOW THIS AFTERNOON). ANY STORMS SHOULD GRADUALLY DISSIPATE BY MID EVENING. BROAD SOUTHWESTERLY UPPER FLOW WILL CONTINUE A VERY DIFFICULT FORECAST ON THE MESOSCALE OVER THE NEXT 72 HOURS AS SUBTLE SHORTWAVES IN THE SOUTHERN STREAM PROVIDE THE IMPETUS FOR STRONGER/SEVERE CONVECTION WITH FOCI BEING AN UNKNOWN NUMBER AND LAYOUT OF OUTFLOW BOUNDARIES FROM PRIOR CONVECTION. WITH THAT SAID...LOW CHANCE POPS (HIGHEST AFTERNOON/EVENING) CERTAINLY WARRANTED FOR THE NEXT SEVERAL DAYS GIVEN UNCERTAINTY AND LARGE MODEL DISPARITY WITH SURFACE AND UPPER LEVEL MASS FIELDS. AT THIS TIME...SATURDAY AFTERNOON/EVENING APPEARS TO BE THE BEST SHOT OF SEVERE WEATHER OF WRN MO/SE KS AS A FAIRLY POTENT NEGATIVE TILT UPPER TROUGH IS PROGGED TO SWING ACROSS THE PLAINS. STILL EXPECTING T.S. ARLENES PRESENCE TO ALTER THE SCENARIO AS WE HEAD INTO NEXT WEEK...AND WILL MAINTAIN YESTERDAYS THINKING THAT MOST LIKELY TRACK WOULD RESULT IN LARGE SCALE SUBSIDENCE OVER THE REGION EARLY NEXT WEEK. NEGLECTING MESOSCALE EFFECTS ON PRECIP/CLOUD COVER...HIGHS IN THE MID-UPPER 80S AND LOWS IN THE MID-UPPER 60S GENERALLY LOOK ON TRACK THROUGH THE PERIOD. && .AVIATION... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG AN OUTFLOW BOUNDARY ALONG THE ARKANSAS BORDER...BUT EXPECT THIS ACTIVITY TO REMAIN SOUTH OF JOPLIN AND SPRINGFIELD FOR NOW. SCATTERED CUMULUS OF 3000 TO 4000 FEET WILL SLOWLY ADVECT BACK INTO THE KSGF TERMINAL AREA AFTER 21Z THROUGH SUNSET...WITH VFR CONDITIONS PREVAILING. SOUTHEAST WINDS AROUND 15 KNOTS WILL GRADUALLY DIMINISH AFTER SUNSET. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. BOOKBINDER
Hazardous weather outlook, Jun 9, 1:00 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU JUN 9 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS PRODUCING CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: THE GREATEST THREAT FOR THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING WILL BE ACROSS SOUTH CENTRAL MISSOURI... GENERALLY SOUTH AND EAST OF A LINE FROM BRANSON TO SALEM. DISCUSSION: THE AIRMASS OVER MUCH OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS HAD STABILIZED IN THE WAKE OF OVERNIGHT THUNDERSTORMS. COOL OUTFLOW FROM THIS COMPLEX HAD SETTLED ALONG THE MISSOURI ARKANSAS BORDER. THE AIRMASS SOUTH OF THIS BOUNDARY REMAINED VERY MOIST AND UNSTABLE...AND WILL AID IN THE REDEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH A FEW STORMS COULD PRODUCE SMALL HAIL AND LOCALLY GUSTY WINDS. ANY STORMS THAT DO DEVELOP SHOULD GRADUALLY DISSIPATE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BROAD SOUTHWEST FLOW ALOFT WILL BRING SEVERAL UPPER LEVEL DISTURBANCES ACROSS THE REGION FRIDAY THROUGH EARLY TUESDAY. INCREASING TROPICAL MOISTURE WILL ALLOW FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT...WITH THE GREATEST THREAT AT THIS TIME EXPECTED OVER WESTERN PORTIONS OF THE OUTLOOK AREA SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOOKBINDER
In the hours before
Special weather statement, Jun 9, 4:33 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 433 PM CDT THU JUN 9 2005 MOZ096-092215- DOUGLAS- 433 PM CDT THU JUN 9 2005 ...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS COUNTY UNTIL 515 PM CDT... AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF TANEYVILLE...OR 15 MILES SOUTHWEST OF AVA...AND MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE... NEAR AVA BY 515 PM CDT. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IZZI
Special weather statement, Jun 9, 4:33 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 433 PM CDT THU JUN 9 2005 MOZ096-092215- DOUGLAS- 433 PM CDT THU JUN 9 2005 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGLAS COUNTY UNTIL 515 PM CDT... AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF TANEYVILLE...OR 15 MILES SOUTHWEST OF AVA...AND MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE... NEAR AVA BY 515 PM CDT. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IZZI
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:56 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Jun 9, 5:01 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 51 min |
| Jun 9, 5:24 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 32 min |
| Jun 9, 6:11 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 33 min |
| Jun 9, 6:15 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 23 min |
| Jun 9, 6:35 PM CDT | Flash Flood Warning | SGF | Camden, Pulaski | 6 hr |
| Jun 9, 6:39 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Jun 9, 6:56 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.